Alert archive / Florida / Special Marine Warnings in 2021
Special Marine Warning 152, NWS Melbourne, FL
NWS Melbourne, FL issued this special marine warning at Aug 15, 2021, 2:31 PM EDT. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 15, 2021, 2:31 PM EDT (18:31 UTC)
- Expired
- Aug 15, 2021, 3:15 PM EDT
- In force
- 44 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
- Hail
- 0.0 in
- Wind
- 34.0 mph
The radar
The Melbourne radar (KMLB), 26 km from the middle of the area, began a volume at 18:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 6.5 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 923 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 844 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
407
WHUS52 KMLB 151831
SMWMLB
AMZ552-151915-
/O.NEW.KMLB.MA.W.0152.210815T1831Z-210815T1915Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Special Marine Warning
National Weather Service Melbourne FL
231 PM EDT Sun Aug 15 2021
The National Weather Service in Melbourne has issued a
* Special Marine Warning for...
Volusia-Brevard County Line to Sebastian Inlet 0-20 nm...
* Until 315 PM EDT.
* At 230 PM EDT, a strong thunderstorm was located 8 nm east of
Melbourne Beach, or 9 nm east of Indialantic, moving northwest at
30 knots.
HAZARD...Wind gusts 34 knots or greater.
SOURCE...Radar.
IMPACT...Expect wind gusts in excess of 34 knots, suddenly higher
waves, lightning and heavy downpours. Make sure all on
board are wearing life jackets. Return to safe harbor if
possible.
* Locations impacted include...
Eau Gallie, Indialantic, Melbourne, Indian Harbour Beach and Palm
Shores.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to safe harbor immediately as gusty winds and high waves are
expected.
&&
LAT...LON 2850 8069 2843 8069 2845 8068 2849 8067
2831 8023 2825 8027 2818 8024 2804 8016
2792 8019 2802 8062 2855 8082
TIME...MOT...LOC 1830Z 114DEG 28KT 2805 8040
HAIL...0.00IN
WIND...>34KTS
$$
LeahyWhat forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special marine warning went out at Aug 15, 10:52 AM EDT, 3 hours 39 minutes earlier.
Area forecast discussion, Aug 15, 10:52 AM EDT, 3 hours 39 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 1052 AM EDT Sun Aug 15 2021 .DISCUSSION... Remnants of Fred have redeveloped into a Tropical Storm over the eastern Gulf of Mexico this morning. Fred will continue northward over the Gulf of Mexico, and remain well west of east central FL as it eventually makes landfall along the northern Gulf coast early this week. Drier air aloft has worked into the area, east of this system, which will lead to lower coverage of showers and storms across the region. However, developing isolated to scattered showers and areas of light rain expanding N/NE over the interior from convection to the west will still be possible into the afternoon. Showers and storms that develop along a diffuse east coast sea breeze will shift inland toward the northwest. Additional showers and isolated storms over the coastal waters may reach the coast through late morning into the afternoon. Any storms will be capable of producing gusty winds and frequent lightning. While minor flooding threat is lower today, some locally heavy rainfall of 1-2 inches is possible especially with any locations that see multiple rounds of showers or storms. Expanding higher cloud cover is expected through the afternoon, with highs in the upper 80s at the coast to low 90s inland. && .AVIATION...Mainly VFR. Lower coverage of convection expected today. However, will still see isolated to scattered shra/tsra develop and push NW and inland along a diffuse east coast sea breeze, with additional showers and isolated storms over the coastal waters potentially reaching the coast through late morning into the afternoon. Tempo IFR/MVFR conditions will occur with any of this activity, but with lower coverage expected, will mostly limit mention to VCSH/VCTS. && .MARINE...E/SE winds around 10-15 kts will continue over the waters well to the east of Tropical Storm Fred over the eastern Gulf of Mexico. Seas will range from around 3 ft near the coast and up to 4 ft farther offshore. Wind and seas will be higher near sct showers and isolated storms through tonight. && .HYDROLOGY...River levels along the St. Johns River at Astor reached Action Stage of 2.0 feet yesterday due to locally heavy rainfall in the basin. Levels will continue to linger at or just below Action Stage into early this week. && .PRELIMINARY POINT TEMPS/POPS... DAB 89 77 88 76 / 40 30 80 50 MCO 91 76 90 77 / 30 20 80 30 MLB 89 78 89 77 / 30 30 80 40 VRB 89 77 90 76 / 30 30 80 40 LEE 91 77 91 78 / 40 30 80 30 SFB 91 76 89 76 / 30 20 80 40 ORL 91 76 90 77 / 30 20 80 30 FPR 89 76 89 76 / 30 30 80 40 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && Weitlich/Leahy
Hazardous weather outlook, Aug 15, 10:28 AM EDT, 4 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 1028 AM EDT Sun Aug 15 2021 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-152000- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Southern Brevard-Osceola- Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia- Southern Lake-Northern Brevard- 1028 AM EDT Sun Aug 15 2021 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... Isolated lightning storms will occur mainly this afternoon as early showers push inland and increase in intensity. Best chance for storms will be along to west of the Florida Turnpike and metro Orlando. Gusty winds near 40 mph, occasional cloud to ground lightning, and heavy downpours will be possible in any storm which develops. .FLOOD IMPACT... Some locations across the interior may receive rainfall amounts of 1 to possibly 2 inches in less than an hour. Standing water will be possible in low spots. A very low threat will also extend to the Treasure Coast, given previous days heavy rainfall. .RIP CURRENT IMPACT... Ocean and tide conditions will produce a Moderate Risk of rip currents at all east central FL beaches. Use caution if entering the surf zone and never swim alone. .MARINE THUNDERSTORM GUST IMPACT... Isolated lightning storms will be possible. Stronger storms could produce brief wind gusts up to around 34 knots and periods of heavy rain and lightning. Movement will be toward the west to northwest at 15 to 20 knots. .RIVER FLOOD IMPACT... The St Johns River at Astor is expected remain at or slightly below Action Stage through early this week, due to east to southeast winds and locally heavy rainfall over the basin on Saturday. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. Tropical Storm Fred will track northward over the eastern Gulf of Mexico, with some forecast strengthening. Landfall is expected over the Florida panhandle Monday. Scattered to numerous lightning storms containing locally heavy rainfall remain possible across the much of the area well into this week. The rip current hazard will be elevated to Moderate. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. Leahy/Pendergrast
Nearby
Special Marine Warnings in Florida, 2021Every special marine warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.